Indiana, 2010

Hail and Damaging Wind in Indiana, June 5, 2010

June 5, 2010 · NWS LOT · 2 events in 2 counties and zones

Severe thunderstorms moved across parts of northwest Indiana during the evening hours of June 5th producing damaging winds and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Severe thunderstorms moved across parts of northwest Indiana during the evening hours of June 5th producing damaging winds and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 5, 6:40 PM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 5, 6:40 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
740 PM CDT SAT JUN 5 2010

.MESOSCALE DISCUSSION...
508 PM CDT

POTENTIALLY INTERESTING CONVECTIVE SCENARIO SET TO UNFOLD THIS
EVENING.

CONVECTION IS GRADUALLY INTENSIFYING OVER CENTRAL IA VICINITY OF
EASTWARD MOVING COLD FRONT AND OVER NORTHEAST IOWA NEAR WARM FRONT
THAT EXTENDS EASTWARD INTO SOUTHERN WISCONSIN. DESPITE THE STRONG
INSTABILITY AND STRONG DEEP LAYER SHEAR THE STORMS HAVE YET TO
REALLY TAKE OFF...WHICH IS PROBABLY PARTIALLY A RESULT OF THE VERY
POOR LAPSE RATES ALOFT WHICH WERE SAMPLED BY BOTH THE KDVN AND
KOAX 18Z SOUNDINGS. FAIRLY STRONG UPPER FORCING IS IN PLACE WITH
130 300MB JET NOSING EASTWARD INTO THE UPPER MISSISSIPPI VALLEY
WITH IMPRESSIVE UPPER LEVEL DIVEREGENCE/DIFLUENCE SO WOULD
ANTICIPATE CONVECTION TO CONTINUE TO SLOWLY INCREASE IN COVERAGE
AND INTENSITY ACROSS IOWA EARLY THIS EVENING.

IN ADDITION TO THE POOR LAPSE RATES...SOUNDINGS ARE VERY MOIST
THROUGH A DEEP LAYER PROVIDING FOR WEAK DCAPE VALUES AND NOT A
PARTICULARLY FAVORABLE ENVIRONMENT FOR THE DEVELOPMENT OF A
SIGNIFICANT COLD POOL. THIS CERTAINLY ADDS SOME UNCERTAINTY
REGARDING WHAT THE FUTURE HOLDS FOR THIS CONVECTION AS IT MOVES
INTO NORTHERN ILLINOIS LATER THIS EVENING. AIRMASS DOWNSTREAM
ACROSS NORTHERN ILLINOIS IS NOT AS UNSTABLE AS IT IS OVER IOWA
WHERE STORMS ARE CURRENTLY STRUGGLING A BIT TO TAKE OFF.

SHOULD STORM ORGANIZATION INCREASE IN THE NEXT COUPLE OF HOURS
OVER IOWA...CONDITIONS WOULD PROBABLY BE SUPPORTIVE OF THIS
CONVECTION GENERALLY MAINTAINING ITS INTENSITY ACROSS NORTHERN
ILLINOIS LATER EVENING GIVEN THE VERY STRONG DEEP LAYER SHEAR AND
MODEST INSTABILITY. CERTAINLY NOT READY TO TOTALLY GIVE UP ON
SEVERE WEATHER CHANCES THIS EVENING GIVEN THE FAIRLY IMPRESSIVE
SHORTWAVE...STRONG SHEAR AND MODEST INSTABILITY...HOWEVER SEVERAL
MITIGATING FACTORS DO RAISE SOME DOUBTS AS TO HOW WIDESPREAD OR
SIGNIFICANT OF A SEVERE EVENT IT WILL BE IN OUR CWA THIS EVENING.
WILL CONTINUE TO MONITOR CONVECTIVE TRENDS THE NEXT COUPLE HOURS
AND HOPEFULLY MOTHER NATURE WILL BEGIN TO TIP HER HAND AS TO HOW
THINGS WILL UNFOLD THIS EVENING.

IZZI

&&

.DISCUSSION...
348 PM CDT

SHORT TERM FOCUS IS ON REDEVELOPMENT OF ANOTHER ROUND OR TWO OF
SHOWERS AND THUNDERSTORMS...AND THEIR POTENTIAL FOR HEAVY
RAINFALL...FOR LATE AFTERNOON AND TONIGHT AS THE NEXT COUPLE OF
SHORT WAVES APPROACH AND MOVE ACROSS THE LOCAL AREA IN FAST ZONAL
FLOW STRETCHING FROM THE PAC NW ACROSS THE NORTHERN PLAINS...UPPER
MIDWEST...GREAT LAKES AND NEW ENGLAND TO THE GULF OF ST. LAWRENCE.

HIGH MOISTURE CONTENT AIR MASS IN PLACE ACROSS THE REGION S OF
SURFACE BOUNDARY ACROSS LOWER MI...FAR SOUTHERN WI AND FAR
NORTHERN IA. SURFACE DEW POINTS IN THE UPPER 60S AND LOWER 70S
WITH MODEL FORECAST PRECIPITABLE WATER VALUES OF 2-2.25 INCHES
CONFIRMED BY SATELLITE SOUNDER DERIVED VALUES.

THE FIRST SHORT WAVE...AT 700 HPA...IS CURRENTLY MOVING ESE
ACROSS MN AND NORTHERN IA AND HAS INITIATED A SMALL CLUSTER OF
THUNDERSTORMS IN NW IA. THIS IS WHERE SIGNIFICANT LOW LEVEL
CONVERGENCE HAS BEEN OCCURRING JUST AHEAD OF A WEAK WAVE ON THE
SURFACE BOUNDARY AND CLR TO SCT SKY COVER HAS ALLOWED SURFACE
HEATING AND DESTABILIZATION. THESE STORMS ARE AT NORTH END OF
BROAD AREA FEED OF HIGH THETA E AIR WHERE SFC BASED CAPES ARE NOW
UP TO 4500 J/KG AND MU CAPES UP TO 5500 J/KG.

WITH BKN TO OVC CLOUDS ALL DAY ACROSS FAR NORTHERN IL NOT NEARLY
AS UNSTABLE BUT STILL PLENTY OF CAPE...FURTHER S ACROSS SOUTHERN
PORTION OF THE FA AND DOWN INTO CENTRAL IL E INTO FAR W CENTRAL
IND BREAK IN CLOUDS AND WIDESPREAD DEW POINTS IN THE LOWER 70S
HAS RESULTED IN CAPE VALUES OF +3000.

EXPECT CONTINUED EXPANSION OF TSRA ACROSS IA AND INTO NORTHERN IL
AS HEATING/DESTABILIZATION CONTINUES FOR A FEW MORE HOURS AND THE
THE OTHER UPSTREAM SHORT WAVE...AT 500 HPA AND CURRENTLY OVER THE
DAKOTAS GENERATING TSRA...CATCHES UP TO THE FIRST ONE LATE TONIGHT
AS THEY SLIDE ACROSS WI AND NORTHERN IL THIS EVE.

SHEAR AS OBSERVED AND FORECAST MARGINAL AS FAR AS DEEP
DIRECTIONAL...BUT GOOD SPEED SHEAR AS A 50-75KT MID LEVEL SPEED
MAX PER PROFILER AND 88D MEASURED WINDS PROGRESSES E FROM EASTERN
NEB AND WESTERN IA. LARGE CAPE VALUES DUE TO THIN BUT VERY DEEP
POSITIVE AREA DUE TO LOW CCL. WITH FREEZING LEVEL UP AROUND 15K
FT MAIN SEVERE WEATHER THREAT EXPECTED TO BE STRONG DAMAGING
WINDS...ALONG WITH FLASH FLOODING FROM VERY HEAVY DOWNPOURS.

IN LONGER TERM...MODELS DEPICT A WEAK IMPULSE DROPPING SE ACROSS
THE UPPER MIDWEST TOWARD NORTHERN IL SUNDAY IN THE BUCKLING UPPER
FLOW. MODELS GENERATE SOME LIGHT QPF SO WILL CARY A CHC OF SHRA
AND TSRA AS COOLED MID LEVELS WILL PROMOTE LOWER TOPPED CONVECTION.

DRY AND SLIGHTLY BELOW NORMAL TEMPS SUN NIGHT AND MON WITH RIDGING
SURFACE AND ALOFT BEFORE THREAT OF SHOWERS AND THUNDERSHOWERS
RETURNS FOR MON NIGHT AS WAA AND MOISTURE SPREADS NNE ACROSS THE
UPPER AND MID MS VALLEY INTO THE UPPER MIDWEST. CONTINUED CHANCES
TUE AND TUE NIGHT AS LOW PRES TRACKS ACROSS CENTRAL IL.

ANOTHER BREAK IN RAIN THREAT WED-THU BEFORE SLOWLY EASTWARD
PROGRESSING UPPER LOW MOVES OUT OF THE ROCKIES AND ACROSS THE NRN
PLAINS WITH ANOTHER THREAT OF SHRA AND TS FRI-SAT.

TRS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

MAIN CONCERNS FOR THE TERMINALS ARE IN THE NEAR TERM WITH
THUNDERSTORM POTENTIAL. SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP ACROSS WESTERN ILLINOIS THIS EVENING...AND EXPECT THIS
ACTIVITY TO MOVE EAST LATER THIS EVENING. BEFORE THIS SYSTEM EXITS
TO THE EAST SUNDAY MORNING...VFR CONDITIONS WILL BE REPLACED WITH
MVFR AND POSSIBLY IFR CONDITIONS.

WINDS WILL REMAIN OUT OF THE SOUTHWEST THIS EVENING UNTIL THEY
TURN TO THE NORTHWEST WITH THE PASSAGE OF A COLD FRONT. WITH THIS
WIND SHIFT...WINDS WILL ALSO BE INCREASING WITH SOME GUSTS
POSSIBLE DURING THIS TIME FRAME.

RODRIGUEZ

//DISCUSSION...UPDATED 00Z...

AREA OF LOW PRESSURE WITH ASSOCIATED FRONTAL BOUNDARY CURRENTLY
SITUATED OVER NORTHERN ILLINOIS HAS ALLOWED SOUTHWEST WINDS TO
REMAIN IN AND AROUND THE TERMINALS. THIS FLOW HAS ONCE AGAIN
PROVIDED AN UNSTABLE ATMOSPHERE TODAY WITH A CONTINUED STREAM OF
WARM MOIST AIR. WITH THE PROGRESSION OF THIS SYSTEM TO THE EAST
THIS EVENING...THIS FRONT WILL PUSH THROUGH THIS UNSTABLE
ATMOSPHERE AND HELP PROVIDE AN INCREASE POSSIBILITY FOR
THUNDERSTORM ACTIVITY TONIGHT. SHOWERS WITH SOME EMBEDDED THUNDER
HAVE BEEN OBSERVED OVER THE LAST SEVERAL HOURS...BUT WITH MANY OF
THEM STRUGGLING TO BECOME FULLY DEVELOPED. AM ANTICIPATING
COVERAGE OF THESE SHOWERS AND THUNDERSTORMS TO CONTINUE TO
INCREASE BEFORE THEY DIMINISH AROUND THE 06Z TIME FRAME AS FRONT
PUSHES THROUGH AND DRIER AIR MOVES IN FROM BEHIND. RAIN WILL BE
POSSIBLE ON THE BACKSIDE OF THIS SYSTEM FOR A BRIEF PERIOD...WITH
LOWER CEILINGS ALSO POSSIBLE. HAVE GONE WITH LOW END MVFR FOR LATE
TONIGHT EARLY SUNDAY...WITH THE POSSIBILITY OF IFR BRIEFLY BEFORE
ENTIRE SYSTEM SHIFTS TO THE EAST.

WINDS WILL REMAIN OUT OF THE SOUTHWEST TONIGHT BEFORE SHIFTING TO
THE NORTHWEST AS FRONT PASSES AROUND 06Z.

RODRIGUEZ

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

HIGH CONFIDENCE WITH SHOWER AND THUNDERSTORM ACTIVITY TONIGHT.
HIGH CONFIDENCE WITH WIND DIRECTION WITH LOW CONFIDENCE ON WIND
SPEED AND GUSTS.
LOW CONFIDENCE ON POSSIBILITY OF IFR CONDITIONS TONIGHT/EARLY
SUNDAY MORNING.

RODRIGUEZ

//OUTLOOK FOR ORD/MDW FOR 06Z MONDAY-12Z FRIDAY...UPDATED 00Z...
...UPDATED 18Z...

SUNDAY NIGHT...WX NIL.  CIGS LIFTING TO VFR.

MONDAY...VFR.

TUESDAY...CHC OF TSRA.  CIGS/VIS LOCALLY MVFR.

WEDNESDAY...VFR.

THURSDAY...VFR.

FRIDAY...CHC OF TSRA.  OTRW VFR.

MERZLOCK

&&

.MARINE...
137 PM CDT

A WEAK AND DIFFUSE FRONTAL TROUGH WILL REMAIN DRAPED ACROSS THE
CENTRAL PORTION OF LAKE MICHIGAN AS A LOW PRESSURE CENTER OVER
EXTREME NORTHERN IOWA MOVES TO SOUTHEAST WISCONSIN BY THIS
EVENING. THIS LOW AND FRONTAL BOUNDARY WILL BE THE FOCUS FOR
STRONG TO SEVERE THUNDERSTORM DEVELOPMENT...MAINLY OVER THE SOUTH
END OF THE LAKE THIS EVENING.

THE LOW IS THEN FORECAST TO DEEPEN AS IT MOVES ACROSS SOUTHERN
LAKE MI AND ON TO NEAR DETROIT BY LATE TONIGHT. AS THIS SYSTEM
DEEPENS...NORTHWEST TO NORTH WINDS MAY REACH AS HIGH AS 25 KNOTS
LATE TONIGHT AND SUNDAY.

IN THE WAKE OF THIS SYSTEM...A HIGH PRESSURE WILL SETTLE ACROSS
THE PLAINS AND UPPER MISSISSIPPI VALLEY BY SUNDAY NIGHT. THIS HIGH
WILL DRIFT SLOWLY EAST ACROSS THE LAKE MONDAY BEFORE YET ANOTHER
LOW HEADS TOWARD THE WESTERN GREAT LAKES ON TUESDAY.

MERZLOCK

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
     ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 1 AM SUNDAY.

IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 1
     AM SUNDAY.

LM...NONE.
&&
Hazardous weather outlook, Jun 5, 4:02 PM CST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
502 PM CDT SAT JUN 5 2010

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
062215-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
502 PM CDT SAT JUN 5 2010 /602 PM EDT SAT JUN 5 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

   NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
   DAMAGING HAIL OF ONE INCH DIAMETER OR LARGER.
   DAMAGING WINDS GUSTS IN EXCESS OF 60 MPH.
   ISOLATED TORNADOES.
   HEAVY RAINFALL CAUSING LOCAL FLOODING.
   FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

   THE MOST NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS FAR
   NORTHERN ILLINOIS EARLY THIS EVENING...GRADUALLY
   SPREAD SOUTH TO I-88 AND I-80 BY MID EVENING...AND
   THEN TO EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA
   BY LATE EVENING. A MODERATE RISK OF SEVERE WEATHER
   EXISTS SOUTH OF I-80 WITH A SLIGHT RISK NORTH.

  DISCUSSION:

   WARM MOISTURE LADEN AND UNSTABLE AIR IS IN PLACE
   ACROSS THE AREA...SOUTH OF A FRONTAL BOUNDARY DRAPED FROM
   SOUTHERN LOWER MICHIGAN WEST ACROSS FAR SOUTH WISCONSIN AND
   THEN SOUTHWEST ACROSS IOWA. AN UPPER DISTURBANCE OVER IOWA
   AND SOUTHERN MINNESOTA LATE THIS AFTERNOON WILL CONTINUE
   SOUTH SOUTHEASTWARD AND MOVE ACROSS NORTHERN ILLINOIS AND
   NORTHWEST INDIANA DURING THE EVENING.

   THUNDERSTORMS IN IOWA ASSOCIATED WITH THIS DISTURBANCE WILL
   MOVE EAST...AND ALSO DEVELOP FURTHER EAST OUT AHEAD OF THE
   DISTURBANCE ACROSS NORTHERN ILLINOIS THIS EVENING.

   AS THE DISTURBANCE MOVES OVER NORTHERN ILLINOIS THIS EVENING
   THE COOL FRONT NORTH OF THE ILLINOIS STATE LINE WILL SAG
   SOUTHEASTWARD INTO NORTHERN ILLINOIS...AND THE THUNDERSTORMS
   WILL SHIFT SOUTH AND SOUTHEAST TO EAST CENTRAL ILLINOIS AND
   NORTHWEST INDIANA BY LATE EVENING. A MID LEVEL SPEED MAX
   ASSOCIATED WITH THIS DISTURBANCE WILL MOVE OVER THE LOCAL AREA
   AND ENHANCE THE POTENTIAL FOR SEVER WEATHER.

   DUE TO THE SIGNIFICANT RAINS OF THE LAST FEW DAYS SATURATING
   MUCH OF THE GROUND ACROSS THE AREA...FLASH FLOODING MAY RESULT
   FROM ANY HEAVY RAIN THAT OCCURS FROM THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A MODERATE THREAT OF RIP CURRENTS ALONG THE INDIANA
SHORES SUNDAY.

THERE ARE CHANCES FOR THUNDERSTORMS SUNDAY AFTERNOON...FROM
MONDAY NIGHT TUESDAY INTO WEDNESDAY...AND FROM THURSDAY NIGHT
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

REPORTS OF SIGNIFICANT RAINFALL AMOUNTS AND FLOODING ARE
ENCOURAGED.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-062215-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
502 PM CDT SAT JUN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA
NEARSHORE WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

THERE WILL BE THUNDERSTORMS TONIGHT. SOME MAY BE STRONG TO
SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE ARE CHANCES FOR THUNDERSTORMS SUNDAY AFTERNOON...FROM
MONDAY NIGHT TUESDAY INTO WEDNESDAY...AND FROM THURSDAY NIGHT
THROUGH SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-062215-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
502 PM CDT SAT JUN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY TONIGHT OVER THE SOUTHERN PORTION OF THE
LAKE WITH A CHANCE OF THUNDERSTORMS OVER THE CENTRAL PORTION OF
THE LAKE. THUNDERSTORMS ACROSS SOUTHERN LAKE MICHIGAN MAY BE
STRONG TO SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE ARE CHANCES OF THUNDERSTORMS FOR TUESDAY AND
WEDNESDAY...AND AGAIN FOR FRIDAY AND SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Jun 5, 9:05 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1005 PM CDT SAT JUN 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     TORNADO          2 E HERSCHER            41.05N 88.06W
06/05/2010                   KANKAKEE           IL   TRAINED SPOTTER

            ON RT 115. SPOTTER REPORTS TORNADO KEEPS TOUCHING DOWN
            AND LIFTING.

&&

ACS
Local storm report, Jun 5, 9:19 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1019 PM CDT SAT JUN 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HEAVY RAIN       2 WNW MARSEILLES        41.34N 88.72W
06/05/2010  E1.13 INCH       LA SALLE           IL   TRAINED SPOTTER

            RAIN BEGAN AT 905 PM AND ENDED AT 955 PM.

1010 PM     FLASH FLOOD      KANKAKEE                41.12N 87.86W
06/05/2010                   KANKAKEE           IL   TRAINED SPOTTER

            WATER RUNNING OVER E RIVER ROAD

1013 PM     TORNADO          5 SW CULLOM             40.84N 88.34W
06/05/2010                   LIVINGSTON         IL   TRAINED SPOTTER

&&

ACS
Local storm report, Jun 5, 9:24 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1024 PM CDT SAT JUN 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TORNADO          2 N ST. ANNE            41.05N 87.72W
06/05/2010                   KANKAKEE           IL   TRAINED SPOTTER

            2 TORNADOS ON GROUND.

&&

ACS
Local storm report, Jun 5, 9:29 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1029 PM CDT SAT JUN 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TORNADO          3 W LOSTANT             41.14N 89.12W
06/05/2010                   LA SALLE           IL   TRAINED SPOTTER

            HOMES BADLY DAMAGED AND TREES DOWN.

0841 PM     TORNADO          2 S LOSTANT             41.11N 89.06W
06/05/2010                   LA SALLE           IL   LAW ENFORCEMENT

            NEAR INTERSECTION OF RT 18 AND INTERSTATE 39.

0845 PM     TORNADO          2 W STREATOR            41.13N 88.87W
06/05/2010                   LA SALLE           IL   TRAINED SPOTTER

            NO SIGHTING OF TORNADO BUT DAMAGE SEEN. BARNS AND SILOS
            BLOWN OVER. DAMAGE TO ROOFS. SHEET METAL WRAPPED AROUND
            POLES.

0850 PM     TORNADO          STREATOR                41.13N 88.83W
06/05/2010                   LA SALLE           IL   TRAINED SPOTTER

            2 TORNADOES ON THE GROUND. ONE WAS DUE WEST OF STREATOR.
            THE OTHER WAS 1 MILES WEST OF STREATOR AND WAS REPORTED
            50 FEET WIDE.

0859 PM     TORNADO          6 E STREATOR            41.13N 88.72W
06/05/2010                   LA SALLE           IL   LAW ENFORCEMENT

0900 PM     HEAVY RAIN       POLO                    41.98N 89.58W
06/05/2010  M0.98 INCH       OGLE               IL   CO-OP OBSERVER

            RAIN FELL BETWEEN 830 AND 900 PM

0911 PM     TORNADO          STREATOR                41.13N 88.83W
06/05/2010                   LA SALLE           IL   EMERGENCY MNGR

            HEAVY DAMAGE IN STREATOR. PEOPLE TRAPPED IN HOMES AND
            TELEPHONE OUTAGES.

0918 PM     TORNADO          8 W DWIGHT              41.10N 88.58W
06/05/2010                   LIVINGSTON         IL   LAW ENFORCEMENT

            2 MILES E OF RT 170 ALONG RT. 17

0926 PM     TORNADO          DWIGHT                  41.10N 88.42W
06/05/2010                   LIVINGSTON         IL   EMERGENCY MNGR

            STATE POLICE CONFIRMED TORNADO JUST WEST OF INTERSTATE 55
            AND SOUTH OF RT. 17

0934 PM     TORNADO          3 E DWIGHT              41.10N 88.37W
06/05/2010                   LIVINGSTON         IL   LAW ENFORCEMENT

            ILLINOIS STATE POLICE ARE FOLLOWING A TORNADO ON THE
            GROUND 3 MILES EAST OF DWIGHT AND 1 MILE SOUTH OF STATE
            HIGHWAY 17.

0939 PM     TORNADO          DWIGHT                  41.10N 88.42W
06/05/2010                   LIVINGSTON         IL   EMERGENCY MNGR

            HEAVY DAMAGE SOUTH PART OF TOWN. REPORTED BY FIRE
            DEPARTMENT

0945 PM     HEAVY RAIN       1 S COAL CITY           41.27N 88.28W
06/05/2010  U0.00 INCH       GRUNDY             IL   TRAINED SPOTTER

            HEAVY RAIN AND ROTATION AT INTERSECTION OF BROADWAY AND
            BRACEVILLE.

0947 PM     TORNADO          1 NW BUCKINGHAM         41.06N 88.19W
06/05/2010                   KANKAKEE           IL   TRAINED SPOTTER

            17000W AND RT 115. TORNADO JUST DISSIPATED

0955 PM     HEAVY RAIN       2 WNW MARSEILLES        41.34N 88.72W
06/05/2010  E1.13 INCH       LA SALLE           IL   TRAINED SPOTTER

            RAIN BEGAN AT 905 PM AND ENDED AT 955 PM.

0956 PM     TORNADO          LOSTANT                 41.14N 89.06W
06/05/2010                   LA SALLE           IL   TRAINED SPOTTER

            DELAYED REPORT. ON I-39 JUST SOUTH OF LOSTANT...SEMIS
            BLOWN OFF I-39 EAST INTO CORNFIELD. SEMIS WERE ESTIMATED
            AT SEVERAL HUNDRED FEET INTO CORNFIELD.

1001 PM     TORNADO          2 E HERSCHER            41.05N 88.06W
06/05/2010                   KANKAKEE           IL   TRAINED SPOTTER

            ON RT 115. SPOTTER REPORTS TORNADO KEEPS TOUCHING DOWN
            AND LIFTING.

1010 PM     FLASH FLOOD      KANKAKEE                41.12N 87.86W
06/05/2010                   KANKAKEE           IL   TRAINED SPOTTER

            WATER RUNNING OVER E RIVER ROAD

1013 PM     TORNADO          5 SW CULLOM             40.84N 88.34W
06/05/2010                   LIVINGSTON         IL   TRAINED SPOTTER

1023 PM     TORNADO          2 N ST. ANNE            41.05N 87.72W
06/05/2010                   KANKAKEE           IL   TRAINED SPOTTER

            2 TORNADOS ON GROUND.

&&

ACS
Local storm report, Jun 5, 9:40 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1040 PM CDT SAT JUN 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HEAVY RAIN       4 E MAZON               41.25N 88.34W
06/05/2010  M1.28 INCH       GRUNDY             IL   TRAINED SPOTTER

            RAIN FELL IN PAST 30 MINUTES.

&&

ACS
Local storm report, Jun 5, 9:44 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1044 PM CDT SAT JUN 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HEAVY RAIN       2 NW BONFIELD           41.17N 88.09W
06/05/2010  M1.86 INCH       KANKAKEE           IL   TRAINED SPOTTER

            RAIN FELL IN LAST HOUR

&&

ACS

The radar

The Chicago radar (KLOT), 75 km away, was scanning. The volume nearest the first event began at 03:46 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Newton

When
June 5, 9:46 PM CST to 9:49 PM CST
Where
Newton County, 4 mi SW of Lake Vlg
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.089, -87.504

Thunderstorm Wind, Jasper

When
June 5, 10:10 PM CST
Where
Jasper County, 4 mi SSE of Demotte
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.147, -87.171

One tree was blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235935, 235936.